Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 42, NWS Brownsville, TX

June 6, 2021

NWS Brownsville, TX issued this small craft advisory at Jun 6, 2021, 3:01 AM CDT. It took effect at Jun 6, 2021, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2021, 3:01 AM CDT (08:01 UTC)
In effect from
Jun 6, 2021, 12:00 PM CDT
Expired
Jun 6, 2021, 9:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

641 
WHUS74 KBRO 060801
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
301 AM CDT Sun Jun 6 2021

GMZ130-132-135-061800-
/O.NEW.KBRO.SC.Y.0042.210606T1700Z-210607T0200Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
301 AM CDT Sun Jun 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

* WHAT...Southeast winds around 20 knots. 

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...From noon today to 9 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Rough Bay Waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
961 
WHUS74 KBRO 061441
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
941 AM CDT Sun Jun 6 2021

GMZ130-132-135-062315-
/O.CON.KBRO.SC.Y.0042.210606T1700Z-210607T0200Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
941 AM CDT Sun Jun 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Southeast winds around 20 knots.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Rough bay waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
774 
WHUS74 KBRO 062228
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
528 PM CDT Sun Jun 6 2021

GMZ130-132-135-070200-
/O.CON.KBRO.SC.Y.0042.000000T0000Z-210607T0200Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
528 PM CDT Sun Jun 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Southeast winds between 15 and 25 knots.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Choppy to rough bay waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
122 
WHUS74 KBRO 070210
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
910 PM CDT Sun Jun 6 2021

GMZ130-132-135-070315-
/O.EXP.KBRO.SC.Y.0042.000000T0000Z-210607T0200Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
910 PM CDT Sun Jun 6 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Wind speeds have diminished below Small Craft Advisory levels over the
Laguna Madre this evening, so the Small Craft Advisory has been 
allowed to expire. Operators of small craft should continue to
exercise caution. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 11:52 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 5, 11:52 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1152 PM CDT Sat Jun 5 2021

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...MVFR to VFR will be the rule through the next 24
hours. Light winds for the remainder of the overnight hours will
become windy for Sunday before diminishing to moderate levels
for Sunday night.
&&

.PREV DISCUSSION... /issued 640 PM CDT Sat Jun 5 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...VFR conditions expected to prevail again tonight
across Deep South Texas. However, though confidence is low, some
low-level MVFR ceiling may develop after midnight, closer to
dawn. Any ceiling development should scatter or mix out between
14-16z. Light to moderate southeast winds tonight will increase
and become gusty by mid-late Sunday morning, with gusts between
25 and 30 knots in the afternoon.

PREV DISCUSSION... /issued 235 PM CDT Sat Jun 5 2021/

SHORT TERM (Now through Sunday Night): The 500 mb low pressure
centered near the TX/OK border will continue to slowly move off to
the northeast through the short term. With the low lifting, drier
air will filter into deep south Texas with the best chance for any
lingering precipitation through early this evening. Along with drier
conditions, temperatures will begin to warm back up to near or above
normal. Heat indices on Sunday will reach 110-112 out west with a
possible Heat Advisory needed.

LONG TERM (Monday through Saturday): Weak mid level high pressure
attempts to build early next week before a mid level trough of
low pressure works northwest across the Gulf by next weekend,
with surface high pressure across the Southeast US. Expect breezy
conditions on Monday and Tuesday with generally dry weather into
late week, although, the seabreeze may potentially kick up a storm
or two during the afternoon hours starting mid week. The best
rain chances arrive by the weekend with an increase in moisture
and low pressure across the western Gulf.

Heat Indices on Monday will reach 110-112 across Zapata and Starr
counties. A Heat Advisory may be needed. High temperatures for the
week remain a couple of degrees below normal, yet still in the
90s. Lows remain near to slightly above normal in the mid to upper
70s.

MARINE (Now through Sunday Night): Favorable marine conditions
will continue for the start of the period. A tightening pressure
gradient will increase winds and seas beginning on Sunday leading
to Small Craft Caution or low end Small Craft Advisories across
the Lower Texas Coast through Sunday night.

Monday through Saturday: Moderate easterly winds continue SCEC to
borderline SCA conditions across the coastal waters Monday into
Tuesday before more favorable marine conditions return through the
rest of the week, with light onshore flow and Gulf seas of
generally 3 to 5 feet. The chance of thunderstorms increases into
the weekend.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  89  79  90 /   0   0   0   0
BROWNSVILLE          77  90  80  92 /   0   0   0   0
HARLINGEN            75  92  78  93 /   0   0   0   0
MCALLEN              75  93  79  95 /   0   0   0   0
RIO GRANDE CITY      74  99  76 101 /   0   0   0   0
SOUTH PADRE ISLAND   79  83  80  85 /   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Jun 5, 3:44 PM CDT, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
344 PM CDT Sat Jun 5 2021

TXZ248>257-351-353-062045-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
344 PM CDT Sat Jun 5 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

An elevated risk of rip currents will be possible at times at
area beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-062045-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
344 PM CDT Sat Jun 5 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Marginal small craft advisory conditions will be possible on the
Gulf on Monday and Tuesday

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:37 AM CDTHeat AdvisoryBROStarr, Zapata10 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.